Pain Medication with Heart Issues/MVD
I wrote about Kennedy having his heart stop after his procedure. The notes part that said to "DO NOT READ IF YOU DO NOT WANT TO KNOW THE DETAILS" (which I read) sounds like it was the pain medication that made his heart stop. I know dogs can have adverse reactions to anesthesia but it seems this is related to the pain medication.
"after he was extubated from the procedure, we administered a dose of hydromorphone, within 1 minute of administration he became limp, cyanotic and stopped breathing. He was brought into the ICU where it was determined while he was being re-intubated that he had also experienced cardiact arrest. He was intubated and administered a dose of atropine and epinephrine along with a reversal agent for the hydromorphone called naloxone. Manual respirations and cardiac compressions were started.
Within 30 seconds, he had not responded and another round of medications were to be administered. He was administered the spinephrine at that point and a heartbeat had returned. Manual respirations were continued...."
Very scary and his heart stopped twice and he was basically dead for 30 seconds. I don't know if it matters because I know that anesthesia has been done on cavaliers with murmurs if the cardiologist says it's ok but this seems extreme.
He also has bad responses to benedryl.